MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M006193131090
Medical Device Problem Codes Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable event of stent kinked, inside the patient.
 
Event or Problem Description
It was reported that during the procedure, the pigtail of the stent was kinked.The procedure was completed with another of the same device and there were no patient injury reported.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable investigation results of stent kinked, inside the patient.Block h11: the polaris ultra ureteral stent was returned for analysis, however, the suture did not return.During visual inspection, and device inspection under magnification, it was found the stent bladder coil kinked, buckled and detached, additionally, it was also observed that the tip and the suture hole torn.The reported event of stent kinked will be confirmed.It is possible to conclude that this issue could be caused by operational factors.Possible some manipulation during the procedure could have caused the kinks.If the positioner is advanced with excess force over the guidewire, the stent can get buckled or accordioned resulting in a difficulty or unable to advance the stent to the target site.The retrieval line may be removed before placement at the physician's discretion.If the retrieval line gets entangled in the bladder coil and is removed using excess force, the stent can get detached or separated and torn during the preparation affecting the performance of the device.Therefore, all compiled information on this investigation determines that the most probable cause is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on the event.
 
Event or Problem Description

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22560344
Report Number2124215-2025-48093
Device Sequence Number15877993
Product Code FAD
UDI-Device Identifier08714729762904
UDI-Public(01)08714729762904(17)270605(10)34944912
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM006193131090
Device Catalogue Number193-131-09
Device Lot Number0034944912
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown